MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 4.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 4.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202611
Medical Device Problem Codes Crack (1135); Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, the tf ultra 2 pk anchor failed to fixate during screwing.The anchor was bent and split when inserting.The anchor was easily removed from inside the patient by pulling it out.The procedure was completed placing a s+n back up device into the originally bone hole.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the upper part of the tf ultra 2 ubraid and ndls 4.5mm pk along with other surgical devices.The anchor is deformed, a split is visible in the material, and some threads are missing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 4.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22491097
Report Number1219602-2025-01747
Device Sequence Number8652388
Product Code MBI
UDI-Device Identifier03596010656186
UDI-Public3596010656186
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202611
Device Lot Number2153587
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/13/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown